MAUDE Adverse Event Report: CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48005020X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when the 5mm 20cm saber percutaneous transluminal angioplasty (pta) balloon was attempted to be inflated it would not hold pressure.The procedure was completed using a second saber balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing it from the hoop, the protective balloon cover, or any sterile packaging components, and no kinks or damages were noted prior to insertion.The device prepped normally and maintained negative pressure.However, when the balloon was inflated, it failed to hold pressure, indicating leakage during inflation.The intended procedure was a superficial femoral artery (sfa) intervention.The lesion showed moderate calcification, no vessel tortuosity, and 85% stenosis.The device was not used for a chronic total occlusion (cto).A 60/40 contrast-to-saline ratio was used, and the same indeflator had been used successfully with other devices during the procedure.No resistance or friction occurred while inserting the balloon through the rotating hemostatic valve, and no guide catheter was used¿the balloon was inserted through a contralateral 6fr sheath.The balloon catheter advanced smoothly through the vessel and crossed the lesion without difficulty.The catheter was not in an acute bend and did not kink during use.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, when the 5mm 20cm saber percutaneous transluminal angioplasty (pta) balloon was attempted to be inflated it would not hold pressure.Leakage was observed during the product evaluation.The procedure was completed using a second saber balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing it from the hoop, the protective balloon cover, or any sterile packaging components, and no kinks or damages were noted prior to insertion.The device prepped normally and maintained negative pressure.However, when the balloon was inflated, it failed to hold pressure, indicating leakage during inflation.The intended procedure was a superficial femoral artery (sfa) intervention.The lesion showed moderate calcification, no vessel tortuosity, and 85% stenosis.The device was not used for a chronic total occlusion (cto).A 60/40 contrast-to-saline ratio was used, and the same indeflator had been used successfully with other devices during the procedure.No resistance or friction occurred while inserting the balloon through the rotating hemostatic valve, and no guide catheter was used¿the balloon was inserted through a contralateral 6fr sheath.The balloon catheter advanced smoothly through the vessel and crossed the lesion without difficulty.The catheter was not in an acute bend and did not kink during use.The device will be returned for evaluation.A non-sterile unit of ¿saber 5mm20cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked for evaluation and underwent a thorough visual inspection, which revealed no damage upon receipt.The balloon was returned deflated and saturated with blood.No additional notable findings were observed.A functional test was performed.An inflator/deflator device was connected to the inflation port, and the balloon was pressurized in an attempt to reach the rated burst pressure.The balloon was unable to maintain pressure due to a leak.Subsequent inspection using a vision system identified a rupture on the balloon surface at the site of fluid leakage.The affected region exhibited a rupture with secondary scratch marks adjacent to the damaged border.This pattern of damage is consistent with contact from a sharp object or other mechanical insult.The scratch marks suggest that the same external mechanical factors likely contributed to the rupture observed on the returned device.The reported ¿balloon leakage during positive pressure¿ was observed during product evaluation.Inspection identified a rupture on the balloon surface accompanied by secondary scratch marks along the damaged border, findings consistent with external mechanical interaction.According to the event report, the procedure involved treatment of a vessel with moderate calcification and 85% stenosis.Based on the available information, the failure is most likely procedure-related and attributable to external mechanical interaction during clinical use.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available, there is no indication to suggest that the reported incident could be related to the design or manufacturing process of the units.No preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, when the 5mm 20cm saber percutaneous transluminal angioplasty (pta) balloon was attempted to be inflated it would not hold pressure.Leakage was observed during the product evaluation.The procedure was completed using a second saber balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing it from the hoop, the protective balloon cover, or any sterile packaging components, and no kinks or damages were noted prior to insertion.The device prepped normally and maintained negative pressure.However, when the balloon was inflated, it failed to hold pressure, indicating leakage during inflation.The intended procedure was a superficial femoral artery (sfa) intervention.The lesion showed moderate calcification, no vessel tortuosity, and 85% stenosis.The device was not used for a chronic total occlusion (cto).A 60/40 contrast-to-saline ratio was used, and the same indeflator had been used successfully with other devices during the procedure.No resistance or friction occurred while inserting the balloon through the rotating hemostatic valve, and no guide catheter was used¿the balloon was inserted through a contralateral 6fr sheath.The balloon catheter advanced smoothly through the vessel and crossed the lesion without difficulty.The catheter was not in an acute bend and did not kink during use.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23456511
Report Number3007635982-2025-00229
Device Sequence Number9040050
Product Code LIT
UDI-Device Identifier20705032069554
UDI-Public(01)20705032069554(17)280331(10)82334524
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48005020X
Device Lot Number82334524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown